Behcet's Syndrome Society

First dose of Humira

Hi all,

Today I had my first injection of Humira. Horrible fatigue and migraine(s). Is this normal? How long does this last? When do I start feeling the benefits (if I do) of the med? Thank you !

29 Replies
oldestnewest

Sorry to hear you're having a bad time starting Humira , I will be starting it next week. The specialist nurses told me the first couple of times I may react , and feel fatigued, so maybe it will get better , I really hope so . Keep strong

Big hugs x

Reply

Thank you. Good luck next week! Let me know you do with it. Hugs your way too.

Reply

Will do fingers crossed xx

Reply

How did it go?

Reply

Hi I've been on Humira for 6 months and it has made the flare ups less frequent and shorter so I would recommend sticking with it. I feel fatigued for a day or so after the injections but it's worth it! Good luck.

1 like
Reply

LindsG59 do you take any precautions on the med? I am around children for my work who are always sick. Totally separate question...just wondering if you know about that! Today is day 3 of the injection. I just woke up and still feel off. Have done chest pain and headache still. Hoping it gets better as the consensus is Humira does wonders!

Reply

Hi

Sorry to hear you are having negative reactions to the Humira. Fortunately I do not and have never suffered any adverse reaction form injecting Humira, perhaps I'm lucky.

The Humira has many benefits over its nearest treatments so if you can stick with it I would.

Regards

2 likes
Reply

Thanks Dogwind. Appreciate your response. Question for you. I read that we have to be very careful about getting sick. Have you been sick on Humira? What happens?

Reply

Hi Stm252.

I have now been on Humira for around 4+ years now and have not noticed any increase in sickness. On reflection would say that I am rarely sick, Behcets symptoms aside, I don't seem to suffer from colds or man flu.

The only memorable sickness was campylobacter poisoning which knocked me sideways for a couple of weeks, by contrast my mate who contract it at the same time just had an upset tummy for a couple of days. I put my overreaction down to the immune suppressive effects of the Humira.

I do not come into regular contact with children so this may be an additional factor.

I maintain a very fit, active and healthy lifestyle with a high quality and clean diet, I believe that this helps in this matter, even if it doesn't psychologically I feel better.

I hope you get all the benefits that Humira can offer and manage to stay away from all this nasty bugs.

All the best

1 like
Reply

How long do your treatments typically last?

Reply

Hi stm252

Not sure what you mean by treatments. I inject fortnightly, which I understand is the normal protocol.

As for longer term, I've now been on Humira for 4+ years. I was taken off it as the docs were hoping that its longer term use would sort out my auto-immune issues but alas it did not. All the usual signs and symptoms came back. I was put back onto higher doses of Pred before recommending with the Humira.

Interestingly this round of Hmira does not seem to be working as well as the first round though still treating the important major issues.

I do not foresee the Humira treatment ending anytime soon. Be interesting to see what the long term health effects are, or not.

Doesn't really answer your question I know, just my half pennies worth. From my perspective the Humira sides are significantly less than any other meds I've so I'm happy to soldier on at the moment.

2 likes
Reply

Further to my last, forgot to say that treatment in relation to each administration, for me, lasts for the two weeks until the next.

Reply

Meant administration....and thanks for letting me know it lasts til the next for you. I didn't get that result! Not yet at least. 😀

Reply

Hiya

Sorry to hear this, hopefully it'll improve.

Reply

Hi I haven't noticed being ill more oftrn than usual since the Humira but I don't come into contact with children with their viruses etc. I would speak to the specialist nurse who might be able to help. X

Reply

Thank you....have a good one ;)

Reply

Hi there, I do work with children with disabilities whose hygiene is not always the greatest. Hence I often get sneezed and coughed on. My current medications being monthly infusion of toxciluzimab, colchicine and methotrexate leave my immune system very compromised so my doc has also put me on resprim forte which is a preventative antibiotic. If you are worried about becoming sic this is something you may wish to talk to your doctor about. Take care Helen

1 like
Reply

Hi Helen. Thank you. This is helpful. I am going to ask about this. I work with kids with special needs as well. So I do need an option here I think....

Reply

Hi sorry I haven't got back to you been in a bad flare for the last 2 weeks in constant pain and a feeling of sunburnt skin with a temperature. I am starting the Humira on the 23rd so later than planned , praying this will help. How are you doing ,thinking of you x

Reply

So sorry to hear that! I completely understand. It's how it goes....I have been having a rough go to. We didn't do a second round of the Humira. Doc said I had a "rebound" after the first week as I actually got worse. So we are thinking it may not be the best option. Will be looking into other meds at next appt. Hoping Humira does work for you! 23rd is just around the corner. Lmk how it goes. And pls get to feeling better. Xx

Reply

So sorry the Humira didn't work , it's horrible because you pin all your hope on a new drug , just something to help , but fingers crossed the next one will help . Keep smiling xxx

Reply

Hi , how are you feeling , I started Humira Monday so far all's ok . I have been in a flare since Saturday of last week which as been really bad . Have they found a new drug for you yet . Sending prays and hugs your way x

Reply

They are waiting to get the cancer genetic screens back. I am on so many immunosuppresants plus adding a biologic they feared it would trigger some cancer genes to turn on. So....here we are. I too am in a horrible state. The joints and bones are willing. Pain and pus in my eyes. Headaches. Arm pit pain. It's awful.

Reply

So sorry , it's such a horrible disease , don't give up if ever you need someone to talk to give me a text . I've been in bed for six days , can't put my feet on the floor , headaches and joint pain ...I'm starting to feel like , that's all I do is moan ...lol xx

Reply

Thank you. I will! Sounds like we have a lot of the same going on! Bummer!

Reply

I started HUmira 3 months ago and after almost 2 years of trying to find a medication that would help my symptoms, I’m scared to jinx it and say it works. When I first started Humira, my case manager told me that it sometimes takes 3-6 months of injections to see the improvement in health. I have to say that I’m three months in and I have much more mobility in my left ankle and toes. There is still slight swelling but really nothing to talk about in comparison. I also work with a class full of kindergarten students that are carriers of all the gross sicknesses. I have picked up a cold, but it never got unbearable. I didn’t even need to miss any work! Whoo hooo! I have been much healthier on HUmira then I have been without it. Keep going if you can, give it the time it needs to work with an open mind, and I hope it works for you like it is for me! Good luck!

1 like
Reply

Wow!! That is amazing. I am so so glad it is working for you and you work around kiddos and hardly became sick! Wooooo hoo.

Reply

Best of luck to you 😀

Reply

Thanks! 😊

Reply

You may also like...